Hyperimmunoglobulinemia D and periodic fever syndrome; treatment with etanercept and follow-up


TOPALOĞLU R. , AKTAY AYAZ N., Waterham H. R. , YÜCE A. , Gumruk F. , Sanal O.

CLINICAL RHEUMATOLOGY, vol.27, no.10, pp.1317-1320, 2008 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 27 Issue: 10
  • Publication Date: 2008
  • Doi Number: 10.1007/s10067-008-0911-3
  • Title of Journal : CLINICAL RHEUMATOLOGY
  • Page Numbers: pp.1317-1320

Abstract

The hyperimmunoglobulinemia D and periodic fever syndrome (HIDS) is an autoinflammatory syndrome. It is caused by the mutations of the mevalonate kinase gene. There is no consensus for specific therapy of HIDS, but there are some case reports and studies in regards to its treatment with drugs like colchicine, steroids, nonsteroid anti-inflammatory drugs, simvastatin, anakinra, thalidomide, and etanercept. We are reporting a case evaluated for the complaints of abdominal pain and febrile episodes with massive hepatomegaly, not common finding on physical examination, its treatment with etanercept, and long-term follow-up.